Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 7, 2021Forrest County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 7, 2021, 3:24 PM CDT for Forrest County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 3:24 PM CDT (20:24 UTC)
Expired
Jul 7, 2021, 4:15 PM CDT
In force
51 min
Issued by
NWS Jackson, MS

County Forrest County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 120 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1127 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

353 
WWUS84 KJAN 072024
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
324 PM CDT Wed Jul 7 2021
 
MSZ073-074-072115-
Lamar MS-Forrest MS-
324 PM CDT Wed Jul 7 2021

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL IN THE HATTIESBURG 
AREA

At 323 PM CDT, Meteorologists were tracking thunderstorms producing 
locally heavy rainfall over portions of Hattiesburg and West 
Hattiesburg, moving northeast at 5 mph.

Locations impacted include...
Hattiesburg, Petal, West Hattiesburg, Rawls Springs, Sunrise and
Macedonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to 
localized flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3135 8950 3144 8930 3143 8929 3144 8924
      3143 8917 3126 8915 3122 8938
TIME...MOT...LOC 2023Z 241DEG 6KT 3129 8927 

$$

DL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 7, 12:26 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 7, 12:26 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1226 PM CDT Wed Jul 7 2021

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
VFR with occasional MVFR/IFR conditions prevail across the area,
with the lower visibility and ceilings associated with afternoon
showers and thunderstorms. These storms will peak in coverage and
intensity by early evening with the southeastern sites,
JAN/HKS/MEI/HBG/PIB, seeing the most frequent dips in ceiling and
visibility as better storm coverage will occur there. Storm
coverage relaxes overnight but high humidity will allow for
widespread low stratus and fog to develop mostly for the southeast
sites near dawn where MVFR/IFR conditions are likely. Conditions
improve to prevailing VFR during the morning Thursday. /86/

&&

.DISCUSSION...
A few light showers accompanied by occasional low stratus continue
this morning. Temperature trends have been following quite well
with the diurnal forecasted curve. Highs will rise into the middle
and upper 80s by afternoon. A weak but well defined trough axis
will contribute to numerous showers and storms by afternoon in the
presence of a warm, moist boundary layer with around 2,000 J/KG
SBCAPE and minimal CINH. A few stronger cores are possible later
this afternoon and evening but with limited deep layer flow/shear
and nothing extreme in terms of wet microburst potential, any
severe wind gust threat seems to be low. /86/

Prior discussion below:

Today and tonight...

The region is situated on the western edge of an area of high
pressure located across the Carolinas. To our southeast, Elsa is
affecting Florida and to our southwest, an area of low pressure is
affecting South Texas. Plentiful moisture has infiltrated the region
once again as dewpoints overnight have been in the lower 70s. The
00Z KJAN sounding shows 1.84 inches precipitable water, which has
been steadily increasing since our pleasantly drier weather this
past weekend. Some showers have lingered overnight mainly across the
eastern part of the forecast area and should continue through
daybreak.

It will be another typical early July today across the forecast area
as coverage of showers and thunderstorms should be fairly great
across the region. This convective activity may begin a little
earlier than normal and continue into the evening hours, with some
showers lingering overnight once again. At this point, don't expect
severe weather with this activity today. Flow is relatively weak,
and with the higher atmospheric moisture content present across the
ArkLaMiss, some of this activity could result in locally heavy,
efficient rainfall which may result in some localized flash flooding
issues. Temperatures today, thanks to the early clouds and/or some
fog in the morning as well as the early start to convection, should
be cooler than yesterday. Highs will be cooler in the east with
highs in the lower 80s. Elsewhere, temperatures should rise into the
mid to upper 80s with potentially some lower 90s possible in the
Delta. Overnight lows will be typical for July in the upper 60s and
lower 70s. /28/

Tomorrow through Wednesday:

A seasonable mid-summer pattern will persist across the area through
the forecast period with warm temperatures and daily diurnally
driven convection. The forecast starts off tomorrow with broad upper
troughing draped across the Mississippi Valley and into the
Appalachians. A slug of deep tropical moisture is also progged to
extend from the Texas coast into the area with PWATs at or just
above 2". As such, diurnally driven showers and thunderstorms will
be likely across much of the area tomorrow, however, weak
thermodynamic parameters will preclude any severe weather. Cloud
cover and expected coverage of showers and thunderstorms will keep
temperatures in check with afternoon highs in the upper 80s to low
90s. Heading into Friday and Saturday, stout upper ridging over the
Four Corners is forecast to expand further east into the Southern
Plains and the Lower Mississippi Valley. This will shunt greatest
coverage of afternoon showers and storms to along and east of I-55
on Friday with only isolated to scattered coverage on Saturday.
Temperatures will also warm with highs in the low to mid 90s on
Saturday.

Heading into Sunday and next work week, 00z suite of global guidance
is in good agreement that a northern stream shortwave trough will
dive through the Northern Plains and into the Mississippi Valley.
While differences remain with regards to timing and amplitude of the
wave, the general consensus is that the Four Corners ridge will
retrograde into the Great Basin with lower heights and troughing
across the Lower Mississippi Valley. A surface cold front will also
approach the area early next week, although it remains to be seen as
to whether the front will make significant progress into the area or
stall just to the northwest. Regardless, at least scattered coverage
of afternoon showers and thunderstorms will continue with seasonable
high temperatures in the low 90s. /TW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       85  72  90  72 /  84  35  66  16
Meridian      82  69  88  70 /  83  42  72  19
Vicksburg     87  72  90  72 /  79  30  60  15
Hattiesburg   83  72  89  73 /  87  33  66  18
Natchez       85  71  89  72 /  73  32  65  16
Greenville    87  72  90  72 /  58  27  54  12
Greenwood     87  71  91  72 /  77  32  61  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

LP
Hazardous weather outlook, Jul 7, 1:28 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
128 PM CDT Wed Jul 7 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081830-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
128 PM CDT Wed Jul 7 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

20

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Local storm report, Jul 7, 2:38 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      LOUISVILLE              33.12N 89.05W
07/07/2021                   WINSTON            MS   STORM CHASER

            STREETS FLOODED IN THE DOWNTOWN LOUISVILLE
            AREA.

&&

DL
Special weather statement, Jul 7, 2:46 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
246 PM CDT Wed Jul 7 2021

MSZ036-037-042>045-072045-
Neshoba MS-Attala MS-Leake MS-Yazoo MS-Madison MS-Holmes MS-
246 PM CDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEAKE...SOUTHERN
HOLMES...SOUTHERN ATTALA...NORTHEASTERN YAZOO...NORTHWESTERN NESHOBA
AND NORTHEASTERN MADISON COUNTIES THROUGH 345 PM CDT...

At 245 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Pickens to near Renfroe. Movement was
southeast at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Philadelphia, Carthage, Edinburg, Pearl River, Benton, Goodman,
Pickens, Coxburg, Newport, Camden, Ebenezer, Vaughan, Renfroe,
Cameron, Way, Zama, Singleton, Thomastown, Smyrna and Redwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3278 8908 3273 9024 3302 9033 3302 8932
      3293 8932 3293 8921
TIME...MOT...LOC 1945Z 308DEG 8KT 3290 9000 3289 8936

DL
Local storm report, Jul 7, 2:59 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      1 ESE FOREST HILL       32.26N 90.26W
07/07/2021                   HINDS              MS   BROADCAST MEDIA

            FLASH FLOODING ALONG SUNCREST DR.

&&

DL
Special weather statement, Jul 7, 3:18 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
318 PM CDT Wed Jul 7 2021

LAZ025-026-MSZ059>061-072115-
Tensas LA-Concordia LA-Adams MS-Jefferson MS-Franklin MS-
318 PM CDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN TENSAS AND
NORTHEASTERN CONCORDIA PARISHES...SOUTHWESTERN JEFFERSON...
NORTHWESTERN FRANKLIN AND NORTHEASTERN ADAMS COUNTIES THROUGH 415 PM
CDT...

At 318 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Clayton to near Natchez. Movement
was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Natchez, Vidalia, Ferriday, Clayton, Waterproof, Lee Bayou, Stanton,
Spokane, Cranfield, Helena, Church Hill, Ridgecrest and Roxie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3176 9160 3176 9159 3172 9156 3172 9155
      3173 9154 3174 9154 3176 9156 3180 9158
      3182 9157 3190 9138 3146 9102 3142 9139
      3173 9164
TIME...MOT...LOC 2018Z 265DEG 17KT 3178 9161 3145 9134

DL
Local storm report, Jul 7, 3:23 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     FLASH FLOOD      1 SE CLINTON            32.33N 90.32W
07/07/2021                   HINDS              MS   BROADCAST MEDIA

            STREET FLOODING.

&&

LP
Special weather statement, Jul 7, 3:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
324 PM CDT Wed Jul 7 2021

MSZ073-074-072115-
Lamar MS-Forrest MS-
324 PM CDT Wed Jul 7 2021

...THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL IN THE HATTIESBURG
AREA

At 323 PM CDT, Meteorologists were tracking thunderstorms producing
locally heavy rainfall over portions of Hattiesburg and West
Hattiesburg, moving northeast at 5 mph.

Locations impacted include...
Hattiesburg, Petal, West Hattiesburg, Rawls Springs, Sunrise and
Macedonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3135 8950 3144 8930 3143 8929 3144 8924
      3143 8917 3126 8915 3122 8938
TIME...MOT...LOC 2023Z 241DEG 6KT 3129 8927

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:11 PM CDTSpecial Weather StatementJANHinds34 min
Jul 7, 1:13 PM CDTSpecial Weather StatementJANSimpson32 min
Jul 7, 2:16 PM CDTFlash Flood WarningJANHinds, Rankin3 hr
Jul 7, 2:46 PM CDTSpecial Weather StatementJANLeake59 min
Jul 7, 3:10 PM CDTFlash Flood WarningJANAttala, Holmes, Leake, Madison, Neshoba, Yazoo2 hr
Jul 7, 3:18 PM CDTSpecial Weather StatementJANAdams57 min
Jul 7, 3:57 PM CDTSpecial Weather StatementJANLeake63 min
Jul 7, 4:42 PM CDTSpecial Weather StatementJANLincoln63 min
Jul 7, 5:14 PM CDTAreal Flood WarningJANHinds, Rankin61 min
Jul 7, 6:28 PM CDTSpecial Weather StatementJANWest Carroll62 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.